# SDR CA970904016

- Difficulty date: June 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna A185F
- Propeller: Mcauly D3A34C403
- System (JASC): 2435 · Starter-Generator
- Part: Starter
- Part number: 646275
- Condition: Failed
- Location: Brushes
- Part time: 490 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) STARTER FAILED AS BOTH INSULATED BRUSHES WERE SEVERED PROBABLY FROM VIBRATION NEXT TO WHERE BRUSH LEAD IS SANDWICHED BETWEEN TWO POLE STRAPS AND SPOT WELDED CLEAR THROUGH. ALL FOUR FIELD COILS WERE LOOSE ON THEIR RESPECTIVE POLE SHOES AND HAD CHAFED HALF WAY THROUGH THE INSULATION. THE SUBMITTER STATES THIS IS AN IMPROPER AND UNACCEPTABLE MANUFACTURING PROCESS.
